Vol. 15, No. 10, 2021

Download this article
Download this article For screen
For printing
Recent Issues

Volume 16
Issue 6, 1327–1546
Issue 5, 1025–1326
Issue 4, 777–1024
Issue 3, 521–775
Issue 2, 231–519
Issue 1, 1–230

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
 
Other MSP Journals
The unit equation over cyclic number fields of prime degree

Nuno Freitas, Alain Kraus and Samir Siksek

Vol. 15 (2021), No. 10, 2647–2653
DOI: 10.2140/ant.2021.15.2647
Abstract

Let 3 be a prime. We show that there are only finitely many cyclic number fields F of degree for which the unit equation

λ + μ = 1,λ,μ 𝒪F×

has solutions. Our result is effective. For example, we deduce that the only cyclic quintic number field for which the unit equation has solutions is (ζ11)+.

Keywords
unit equation, cyclic fields, exceptional fields
Mathematical Subject Classification
Primary: 11R20
Milestones
Received: 11 December 2020
Revised: 13 March 2021
Accepted: 15 April 2021
Published: 8 February 2022
Authors
Nuno Freitas
Department de Matemàtiques i Informàtica
Universitat de Barcelona
Barcelona
Spain
Alain Kraus
Institut de Mathématiques de Jussieu - Paris Rive Gauche
Sorbonne Université
UMR 7586 CNRS - Paris Diderot
Paris
France
Samir Siksek
Mathematics Institute
University of Warwick
Coventry
United Kingdom